Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 333, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 9, 2012, 10:13 AM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 10:13 AM CDT (15:13 UTC)
- Expired
- Aug 9, 2012, 10:30 AM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Macon County, TN, Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2387 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
012
WUUS54 KOHX 091513
SVROHX
TNC111-165-169-091530-
/O.NEW.KOHX.SV.W.0333.120809T1513Z-120809T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 AM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1030 AM CDT
* AT 1011 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM WESTMORELAND TO
WESTMORELAND TO HARTSVILLE...AND WERE MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...
RED BOILING SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
&&
LAT...LON 3663 8585 3654 8581 3638 8604 3638 8605
3631 8613 3644 8631 3662 8644 3666 8640
TIME...MOT...LOC 1513Z 224DEG 40KT 3665 8625 3655 8613
3643 8608
$$
FORECASTER: ROSE1 follow-up statement
749
WWUS54 KOHX 091528
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1028 AM CDT THU AUG 9 2012
TNC111-165-169-091538-
/O.EXP.KOHX.SV.W.0333.000000T0000Z-120809T1530Z/
SUMNER TN-TROUSDALE TN-MACON TN-
1028 AM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR MACON...TROUSDALE AND
NORTHEASTERN SUMNER COUNTIES WILL EXPIRE AT 1030 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3663 8585 3654 8581 3638 8604 3638 8605
3631 8613 3644 8631 3662 8644 3666 8640
TIME...MOT...LOC 1528Z 224DEG 40KT 3677 8610 3667 8598
3655 8593
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:03 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 9, 7:03 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 703 AM CDT THU AUG 9 2012 .UPDATE...AVIATION. && .AVIATION...12Z TAFS. H5 TROF WL DROP SOUTH OVER THE REGION TDAY WITH SCT RW/TRW. BKN CU WL DEVELOP W/CHANCE OF STRONG TO SVR STORMS AFTN-EARLY EVE AT THE TERMINALS...MAINLY MVFR COND. TNGT...A LINE OF STORMS POSSIBLE WITH COLD FRONT. TIMING LOOKS TO BE AROUND 06Z KCKV...09Z KBNA AND BY 12Z KCSV. && .PREV DISCUSSION... /ISSUED 340 AM CDT THU AUG 9 2012/ DISCUSSION...FRONTAL SYSTEM STILL WELL NORTH OF THE AREA OVER THE PLAINS. IT SHOULD DROP QUICKLY SWD TDA TO A SRN IN TO ARKLATEX POSITION BY 7 PM TONIGHT. RAIN CHANCES WILL INCREASE QUICKLY OVER THE AREA AHEAD OF THE FRONT. FRONT PLOWS INTO THE MIDSTATE LATE TONIGHT AND IS EXPECTED TO BE AT OR JUST EAST OF CSV BY NOON FRI. WE EXPECT SCATTERED TO NUMEROUS TSTMS AHEAD OF THE FRONT...SOME TSTMS COULD BE SEVERE WITH DAMAGING WINDS...MAINLY FROM LATE AFTN THROUGH MIDNIGHT. POPS BEGIN TO DIMINISH FRI AFTN AS THE FRONT PULLS FURTHER EAST AND WILL END IN THE PLATEAU FRI EVE. GENERALLY DRY CONDITIONS AS THE SFC RIDGE OCCUPIES THE AREA. AFTN HIGH TEMPS FROM 80 TO 85 WITH LOWS IN THE UPPER 50S TO LOWER 60S. THOUGHT THE AFTN MOS TEMP GUIDANCE WAS A COUPLE DEGREES TOO LOW FOR THE MIDDLE OF AUG WITH ONLY A FEW CLOUDS ALOFT. BOTH THE ECM AND GFS BRING IN A 2ND...WEAKER...FRONT LATE MON NGT WITH RAIN CHANCES EXPECTED IN THE WEST ON MON AFTN AND OVER THE AREA FOR MON NGT AND TUE. OF COURSE...THIS IS ONLY 20 PCT POPS. THE 20 POPS ARE EXTENDED THROUGH THU AS OTHER WEAK WAVES ALOFT MOVE ACROSS THE AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Aug 9, 5:30 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 9 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 530 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. SCATTERED STORMS ARE EXPECTED TODAY. A COLD FRONT IS EXPECTED TO PUSH INTO THE REGION TONIGHT...WITH A LINE OF STORMS POSSIBLE. SOME STORMS MAY BE SEVERE BOTH TODAY AND TONIGHT...WITH DAMAGING WINDS...HAIL...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Aug 9, 7:34 AM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
734 AM CDT THU AUG 9 2012
TNZ007-008-027-091300-
DAVIDSON-ROBERTSON-SUMNER-
734 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON AND SUMNER
COUNTIES...
AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENBRIER...OR 7 MILES SOUTHEAST OF
SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3658 8636 3631 8677 3644 8693 3666 8672
3666 8659 3664 8657 3666 8652 3666 8646
04Local storm report, Aug 9, 7:49 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
749 AM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
08/09/2012 ROBERTSON TN TRAINED SPOTTER
TREES AND POWERLINES DOWN ALONG CENTRAL AVENUE. DIME
SIZED HAIL ALSO REPORTED.
&&
11Special weather statement, Aug 9, 9:19 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
919 AM CDT THU AUG 9 2012
TNZ007-008-026-027-091545-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
919 AM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON
AND SUMNER COUNTIES...
...MORE HEAVY RAINS ARE ON THE WAY...AND LOCALIZED FLOODING WILL BE
POSSIBLE THROUGH LATE MORNING...
AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
ASHLAND CITY TO 6 MILES NORTHWEST OF NASHVILLE...MOVING NORTHEAST AT
15 MPH. THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS OF RAIN...AND
WILL BE MOVING ACROSS THE SAME GENERAL AREA THAT RECEIVED HEAVY RAINS
EARLIER THIS MORNING. WHITE HOUSE RECEIVED ABOUT NINE TENTHS OF AN
INCH OF RAIN FROM THE STORMS EARLIER...AND WILL LIKELY RECEIVE
ANOTHER INCH OR SO FROM THESE NEW STORMS.
AS THESE NEW THUNDERSTORMS PUSH ACROSS THE AREA...YOU CAN EXPECT
PONDING OF WATER TO OCCUR IN LOW LYING POORLY DRAINED AREAS...AND
POSSIBLY SOME LOCALIZED FLOODING. IF YOU'RE OUT ON THE
HIGHWAY...AVOID DRIVING THROUGH AREAS OF STANDING WATER.
LAT...LON 3665 8647 3634 8643 3630 8654 3632 8655
3629 8657 3619 8687 3650 8707
19Local storm report, Aug 9, 9:29 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 AM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM HAIL MOUNT JULIET 36.21N 86.52W
08/09/2012 E1.00 INCH WILSON TN PUBLIC
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:34 AM CDT | Special Weather Statement | OHX | Sumner | 26 min |
| Aug 9, 8:29 AM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 3 hr |
| Aug 9, 9:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 33 min |
| Aug 9, 9:19 AM CDT | Special Weather Statement | OHX | Robertson, Sumner | 86 min |
| Aug 9, 9:45 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 15 min |
| Aug 9, 9:58 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 17 min |
| Aug 9, 11:29 AM CDT | Special Weather Statement | OHX | Putnam, Van Buren, White | 61 min |
| Aug 9, 11:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 26 min |
| Aug 9, 11:38 AM CDT | Special Weather Statement | OHX | Coffee | 37 min |
| Aug 9, 11:48 AM CDT | Flash Flood Warning | OHX | Coffee | 2 hr |
| Aug 9, 11:56 AM CDT | Flash Flood Warning | OHX | Putnam, Van Buren, White | 3 hr |
| Aug 9, 12:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.